Alert archive / Montana / Heat Advisories in 2021
Heat Advisory 2, NWS Great Falls, MT
NWS Great Falls, MT issued this heat advisory at Jun 13, 2021, 2:04 PM MDT. It took effect at Jun 14, 2021, 8:00 AM MDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2021, 2:04 PM MDT (20:04 UTC)
- In effect from
- Jun 14, 2021, 8:00 AM MDT
- Expired
- Jun 15, 2021, 8:00 PM MDT
- In force
- 36 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
365 WWUS75 KTFX 132004 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 204 PM MDT Sun Jun 13 2021 MTZ011-013-047-051-141100- /O.NEW.KTFX.HT.Y.0002.210614T1400Z-210616T0200Z/ Hill-Chouteau-Blaine-Fergus- Including Havre, Rocky Boy, Rudyard, Fort Benton, Carter, Big Sandy, Chinook, Harlem, Hays, Lewistown, Winifred, Lewistown Divide, and Grass Range 204 PM MDT Sun Jun 13 2021 ...HEAT ADVISORY IN EFFECT FROM 8 AM MONDAY TO 8 PM MDT TUESDAY... * WHAT...Afternoon temperatures in the middle 90s to lower 100s expected. * WHERE...Hill, Chouteau, Blaine and Fergus. * WHEN...From 8 AM Monday to 8 PM MDT Tuesday. * IMPACTS...Hot temperatures increase the potential for heat related illnesses to occur, especially for the elderly, sick, or those working outdoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
4 follow-up statements
865 WWUS75 KTFX 140758 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 158 AM MDT Mon Jun 14 2021 MTZ011-013-047-051-142200- /O.CON.KTFX.HT.Y.0002.210614T1400Z-210616T0200Z/ Hill-Chouteau-Blaine-Fergus- Including Havre, Rocky Boy, Rudyard, Fort Benton, Carter, Big Sandy, Chinook, Harlem, Hays, Lewistown, Winifred, Lewistown Divide, and Grass Range 158 AM MDT Mon Jun 14 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MDT TUESDAY... * WHAT...Afternoon temperatures in the mid-90s to low 100s. * WHERE...Hill, Chouteau, Blaine and Fergus. * WHEN...From 8 AM this morning to 8 PM MDT Tuesday. * IMPACTS...Hot temperatures increase the potential for heat related illnesses to occur, especially for the elderly, sick, or those working outdoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
227 WWUS75 KTFX 141926 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 126 PM MDT Mon Jun 14 2021 MTZ011-013-047-051-151000- /O.CON.KTFX.HT.Y.0002.000000T0000Z-210616T0200Z/ Hill-Chouteau-Blaine-Fergus- Including Havre, Rocky Boy, Rudyard, Fort Benton, Carter, Big Sandy, Chinook, Harlem, Hays, Lewistown, Winifred, Lewistown Divide, and Grass Range 126 PM MDT Mon Jun 14 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT TUESDAY... * WHAT...Afternoon temperatures in the mid-90s to low 100s. * WHERE...Hill, Chouteau, Blaine and Fergus. * WHEN...Until 8 PM MDT Tuesday. * IMPACTS...Hot temperatures increase the potential for heat related illnesses to occur, especially for the elderly, sick, or those working outdoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
631 WWUS75 KTFX 150941 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 341 AM MDT Tue Jun 15 2021 MTZ011-013-047-051-160200- /O.CON.KTFX.HT.Y.0002.000000T0000Z-210616T0200Z/ Hill-Chouteau-Blaine-Fergus- Including the cities of Hays, Lewistown Divide, Carter, Rudyard, Rocky Boy, Havre, Winifred, Grass Range, Fort Benton, Lewistown, Chinook, Harlem, and Big Sandy 341 AM MDT Tue Jun 15 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Afternoon temperatures in the mid-90s to low 100s. * WHERE...Fergus, Blaine, Chouteau and Hill Counties. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Hot temperatures increase the potential for heat related illnesses to occur, especially for the elderly, sick, or those working outdoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$
460 WWUS75 KTFX 160149 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 749 PM MDT Tue Jun 15 2021 MTZ011-013-047-051-160300- /O.EXP.KTFX.HT.Y.0002.000000T0000Z-210616T0200Z/ Hill-Chouteau-Blaine-Fergus- Including the cities of Hays, Lewistown Divide, Carter, Rudyard, Rocky Boy, Havre, Winifred, Grass Range, Fort Benton, Lewistown, Chinook, Harlem, and Big Sandy 749 PM MDT Tue Jun 15 2021 ...HEAT ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... With temperatures cooling, extreme heat is no longer expected. Thus the heat advisory will be allowed to expire at 8 PM. $$ Brusda
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this heat advisory went out at Jun 13, 11:20 AM MDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 13, 11:20 AM MDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1120 AM MDT Sun Jun 13 2021 ...AVIATION SECTION UPDATED... .SYNOPSIS... Strengthening high pressure across the interior western United States will bring very warm and mainly dry conditions to the region through Tuesday with near record heat likely Monday and again Tuesday. Windy conditions develop on Tuesday and continue into Wednesday in association with a cold front that brings somewhat cooler conditions to the area for the second half of the week. && .UPDATE... No update is planned for this morning as the previous forecast package is performing reasonably well. A subtle shortwave will move into the region this evening and bring a chance for a few thunderstorms along the Divide and the adjoining plains/lower elevations. Some eastward extension of pops will be considered for this evening since there may be just enough moisture and instability in place to support isolated storm development. -RCG && .FIRE WEATHER... Near record heat and low humidity will accelerate the drying of fuels early this week. Gusty southwest winds are expected Tuesday afternoon, particularly across southwest MT where afternoon humidity will fall to around 10-15%. Further north across north- central MT, humidity will not be as low through Monday but is expected to fall to 15-20% Tuesday afternoon as winds increase from the southwest and a wind shift to the west is likely late Tuesday or Tuesday night in association with a mainly dry cold front. The increase in winds in addition to the heat and dryness will raise fire weather concerns across the area though the degree of drying/curing of fuels and associated fire danger is less certain. Hoenisch && .AVIATION... 1120 AM MDT Sunday Jun 13 2021 (13/18Z TAF period) VFR conditions are expected throughout the duration of the 1312/1412 TAF period. However, a passing shortwave is expected to initiate isolated high based convection west of the Divide this afternoon, before moving northeastward this evening. Confidence was just high enough to add VCTS and a tempo group for erratic/gusty winds to KHLN, KGTF, and KCTB. The best chance for thunder activity will be from 14/00Z to 14/06Z. Otherwise, mostly dry conditions with easterly breezes up to 20 kts can be expected for much of the period. -RCG && .PREV DISCUSSION... /ISSUED 445 AM MDT Sun Jun 13 2021/ Upper level ridge becoming established over the 4-corners region of the SW US today amplifies through Tuesday for very warm/hot temperatures across the area with near record heat Monday and Tuesday. Not much change from previous forecasts on the overall heat through Tuesday except for some adjustment resulting in the hottest temperatures now likely to occur on Monday. The upper level ridge axis sets up over eastern MT later today through Monday allowing some subtle shortwave and upper level jet energy to move up across western MT at times and this along with some instability and limited low level moisture pooled along the the Rocky Mtn Front from low level easterly flow across the plains could result in an isolated thunderstorm late this afternoon and evening affecting areas along the continental divide north along the Rocky Mtn Front. Similar setup on Monday could again lead to an isolated thunderstorm near the Rocky Mtn Front and north-central MT island ranges. Otherwise mainly sunny/clear skies will prevail for most of the forecast area through Tuesday. By late Tuesday an upper level trough moving into the Pacific NW will bring an increase in south/southwest flow with breezy to windy conditions developing, especially across southwest MT where gusts to 40 mph are likely Tuesday afternoon under deep mixing and flow aligned with the terrain. A potent shortwave ejecting out of the larger scale trough lifts NE across the Northern Rockies Tuesday night with a mainly dry cold front moving east across the area late Tuesday or Tuesday night, shifting winds to the west with a period of stronger winds with gusts 40 mph or more possible across mainly north-central MT Tuesday night into Wednesday following the front. Cooling behind this system will push temperatures closer to but still slightly above seasonal averages for the second half of the work week. Moisture is fairly limited with the frontal system late Tuesday but cannot rule out an isolated shower or thunderstorm across mainly northern portions of the forecast area, otherwise little or no precipitation is expected through the rest of the week. Some weak upper level ridging may develop over the area Friday into Saturday for continued dry and slightly warmer conditions again. Ensemble model guidance shows a more northwesterly flow developing late next weekend with some potential for troughing to dig into the region from the northwest. This would provide some cooling and support at least some chance for precipitation in the area going into early next week. Hoenisch && .PRELIMINARY POINT TEMPS/POPS... GTF 89 55 97 57 / 0 10 0 0 CTB 85 53 93 55 / 0 20 10 10 HLN 92 57 100 60 / 0 10 0 0 BZN 90 51 97 54 / 0 0 0 0 WYS 84 40 86 42 / 0 0 0 0 DLN 89 50 92 53 / 0 0 0 0 HVR 88 58 97 64 / 0 0 0 10 LWT 84 57 94 59 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.